Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Green Bay, WI

February 27, 2016

NWS Green Bay, WI issued this small craft advisory at Feb 27, 2016, 3:56 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2016, 3:56 AM CST (09:56 UTC)
Expired
Feb 27, 2016, 4:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

109 
WHUS73 KGRB 270956
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 AM CST SAT FEB 27 2016

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE A TIGHT PRESSURE
GRADIENT ACROSS THE WESTERN GREAT LAKES TODAY. SOUTHWEST WINDS OF
15 TO 25 KNOTS ARE EXPECTED UNTIL THIS AFTERNOON WHEN THE LOW
APPROACHES AND CAUSES WINDS TO DIE DOWN ACROSS NORTHEAST
WISCONSIN.

LMZ541>543-271800-
/O.NEW.KGRB.SC.Y.0018.160227T0956Z-160227T2200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
356 AM CST SAT FEB 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
1 follow-up statement
862 
WHUS73 KGRB 271430
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
830 AM CST SAT FEB 27 2016

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.AN APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHT PRESSURE
GRADIENT ACROSS THE WESTERN GREAT LAKES TODAY. SOUTHWEST WINDS OF
15 TO 25 KNOTS ARE EXPECTED UNTIL THIS AFTERNOON WHEN THE LOW
APPROACHES AND CAUSES WINDS TO DIE DOWN ACROSS NORTHEAST
WISCONSIN.

LMZ541>543-272200-
/O.CON.KGRB.SC.Y.0018.000000T0000Z-160227T2200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
830 AM CST SAT FEB 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:43 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 27, 3:43 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST SAT FEB 27 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 343 AM CST SAT FEB 27 2016

SKIES SHOULD BE MOSTLY SUNNY TODAY WITH WARM SOUTHERLY FLOW AHEAD
OF AN APPROACHING LOW PRESSURE SYSTEM DEVELOPING ACROSS THE
NORTHERN PLAINS. THERE ARE STILL QUESTIONS REGARDING HIGH
TEMPERATURES TODAY AS MODELS LIMIT THE BOUNDARY LAYER TO 1K FT OR
LESS. DESPITE THE WARM ADVECTION IN PLACE AND PREVIOUS FORECAST
WARMING HIGHS TODAY...WILL LOWER HIGHS A FEW DEGREES GIVEN THE
VERY VERY SHALLOW BOUNDARY LAYER EXPECTED THIS AFTERNOON UNDER A
STRONG INVERSION ACROSS THE WESTERN GREAT LAKES REGION.

THE AFOREMENTIONED LOW WILL CONTINUE TRACKING EAST
TONIGHT...MAKING ITS WAY OVER WESTERN WISCONSIN BY LATE TONIGHT.
INITIAL MOISTURE FROM THIS LOW WILL BE LIMITED TO THE EXTREME
NORTH...HOWEVER EVEN THIS WILL BE LIMITED AND CONFINED MAINLY TO
THE LOW LEVELS. IF IT DOES PRECIPITATE ACROSS THE NORTH LATE
TONIGHT...IT WOULD MOST LIKELY BE IN THE FORM OF FREEZING DRIZZLE
OR SNOW GIVEN THE VERY SHALLOW MOISTURE IN PLACE AT THE START OF
THE EVENT.

THIS LOW WILL THEN TRACK THROUGH THE CWA ON SUNDAY...WITH BETTER
MOISTURE AND COLD AIR FILTERING IN BEHIND THE ATTENDANT COLD
FRONT. MAINLY RAIN IS EXPECTED ACROSS THE CWA ON SUNDAY AS THE
REGION WILL BE IN THE WARM SECTOR...WITH A MIX OF FREEZING DRIZZLE
AND SNOW ACROSS THE NORTH EARLY IN THE MORNING UNTIL BETTER
MOISTURE AND COLDER AIR ARRIVES IN FROM THE NORTH. THE MIDDLE
SECTION OF THE CWA IS A BIT OF A TOSS UP AS A MIX OF RAIN AND SNOW
IS EXPECTED WITH THE TIMING OF ANY CHANGEOVER DEPENDENT ON THE
ARRIVAL OF THE COLD AIR FROM THE NORTH. AT THIS POINT IT APPEARS
THE BEST CHANCE FOR SNOWFALL ACCUMULATION WILL BE ACROSS THE NORTH
WHERE THE COLD AIR WILL ARRIVE SOONER...BEFORE THE MAIN MOISTURE
PUSHES OFF TO THE EAST. SNOWFALL AMOUNTS ACROSS THE NORTH ARE
EXPECTED TO BE FAIRLY LOW...WITH 1 TO 2 INCHES POSSIBLE ON SUNDAY.
FURTHER SOUTH A LIGHT DUSTING OR A FEW TENTHS OF AN INCH IS
POSSIBLE...WITH HIGHER AMOUNTS AS YOU GO NORTH. HIGHS ON SUNDAY
WILL VARY GREATLY BETWEEN THE WARM SECTOR IN THE SOUTH...WITH LOW
TO MID 40S...WITH HIGHS AROUND 30 IN THE FAR NORTH IN THE COLD
SECTOR.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 343 AM CST SAT FEB 27 2016

PRECIPITATION CHANCES ARE THE MAIN CONCERN FOR THIS PART OF THE
FORECAST.

MODELS INDICATED THAT THE SUNDAY SYSTEM SHOULD BE JUST ABOUT GONE
BY SUNDAY EVENING...SO THERE ARE ONLY SOME SLIGHT CHANCE OR LOW
END CHANCE POPS FOR THE EVENING HOURS. THERE MAY BE SOME RAIN IN
PARTS OF EAST CENTRAL WISCONSIN DURING THE EARLY EVENING...BUT
EXPECT ALL SNOW AFTER THAT. ANOTHER SURFACE LOW AND MID LEVEL
SHORT WAVE APPROACHING FROM THE NORTHWEST WILL BRING CHANCES FOR
SNOW TO MOST LOCATIONS ON MONDAY MORNING. IT SHOULD BE WARM
ENOUGH FOR RAIN ACROSS CENTRAL AND EAST CENTRAL WISCONSIN BY
AFTERNOON. PRECIPITATION SHOULD CHANGE TO ALL SNOW MONDAY NIGHT
WITH COLDER AIR MAKING ITS WAY INTO THE FORECAST AREA AS THE SNOW
DEPARTS MOST LOCATIONS BY DAYBREAK ON TUESDAY.

THERE ARE A VARIETY OF MODEL SOLUTIONS FOR A SYSTEM MOVING OUT OF
THE PLAINS ON TUESDAY. AT 18Z THE 00Z CANADIAN HAD A SURFACE LOW
CENTERED JUST WEST OF TOLEDO...THE 00Z GFS HAD THE LOW ALONG THE
MISSISSIPPI NORTH OF CAPE GIRARDEAU...AND THE 00Z ECMWF HAD IT
NEAR MUNCIE. AT THIS POINT THE BLENDED LONG TERM INITIALIZATION
GRIDS ONLY HAD A SMALL AREA OF CHANCE POPS GOING IN EASTERN
WISCONSIN ON TUESDAY. THE EC AND CANADIAN BOTH BROUGHT A TENTH OF
AN INCH OF QPF INTO EAST CENTRAL WISCONSIN...SO LATER SHIFTS MAY
WANT TO INCREASE AND/OR EXPAND POPS FOR TUESDAY IF THE 12Z RUNS
CONTINUE TO SHOW THIS. HOPEFULLY MODELS COME INTO BETTER AGREEMENT.
THE GFS WAS SHOWING ANOTHER ROUND OF PRECIPITATION APPROACHING
FROM THE NORTHWEST ON WEDNESDAY BUT THE EC AND CANADIAN WERE DRY
ACROSS THE ENTIRE. THERE ARE JUST SOME SMALL AREAS OF SLIGHT
CHANCE POPS FOR THE REST OF THE FORECAST.

THE ABOVE NORMAL HIGH TEMPERATURES CONTINUE INTO MONDAY...BUT ONCE
THE TUESDAY SYSTEM PASSES THEY FALL SEVERAL DEGREES BELOW NORMAL
AND DO NOT REALLY START TO WARM UP AGAIN UNTIL THE END OF THE
WEEK.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1025 PM CST FRI FEB 26 2016

THE MAIN FLIGHT CONCERN WILL BE LLWS...WHICH IS EXPECTED TO
CONTINUE THROUGH THE TAF PERIOD...AS WINDS ALOFT REMAIN 35 TO 45
KTS ABOVE A STRONG LOW-LEVEL INVERSION.

EXPECT MAINLY HIGH CLOUDS TO IMPACT THE REGION THROUGH THE TAF
PERIOD. MET MOS GUIDANCE SUGGESTS SOME LOW STRATUS WILL DEVELOP
AT RHI/AUW/CWA LATE TONIGHT INTO EARLY SATURDAY...BUT THERE ARE NO
SIGNS OF UPSTREAM DEVELOPMENT...LLVL WINDS ARE FROM THE WEST...AND
THE AIR MASS IS OF PACIFIC ORIGIN. PACIFIC AIR MASSES ARE MOST
COMMONLY ACCOMPANIED BY MID/HIGH CLOUDS. WILL LEAVE ANY MENTION OF
LOW CLOUDS OUT OF THE TAFS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Feb 26, 2:50 PM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CST FRI FEB 26 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
250 PM CST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A LIGHT ACCUMULATION OF SNOW IS POSSIBLE SUNDAY INTO SUNDAY NIGHT
ACROSS NORTHERN WISCONSIN. ANOTHER SYSTEM COULD BRING A MINOR
ACCUMULATION TO NORTHERN WISCONSIN ON MONDAY. THESE SYSTEMS COULD
CREATE HAZARDOUS TRAVEL CONDITIONS IN NORTHERN WISCONSIN.

THERE IS CONSIDERABLE UNCERTAINTY WITH THE TIMING AND TRACK OF
A SYSTEM THAT COULD IMPACT THE GREAT LAKES REGION TUESDAY AND
TUESDAY NIGHT. A NORTHERN SHIFT OF THIS SYSTEM COULD BRING
ACCUMULATING SNOW TO PARTS OF NORTHEAST WISCONSIN. PLEASE STAY
TUNED FOR THE LATEST INFORMATION ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-272100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SKOWRONSKI/KALLAS

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.